MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One unit of turnpike spiral was returned for investigation and a manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.The distal tip of the turnpike spiral was severely damaged, twisted, and fatigued.Due to the tip being chewed up badly, it is unlikely that there is anything missing from the catheter however, it is difficult to determine as tiny slivers of the tip material could have been detached.The damages noted on the tip is likely to have occurred during use in procedure.Per ifu states the following warning and precaution, · never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.· exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking additional information on the procedure was requested from the account.No response was received.The advancement issue of the turnpike spiral is likely due to the damages noted on the tip.Based on the information and returned product evaluation, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
As reported: physician found that the product failed to advance the lesion and closed the procedure using other's product.Sample was returned for investigation, and during investigation on (b)(6) 2021 it was found that the tip was severely damaged, and little slivers of the tip were missing.The tip was still attached.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11345479
Report Number2134812-2021-00006
Device Sequence Number17078034
Product Code DQY
UDI-Device Identifier30841156100708
UDI-Public(01)30841156100708
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2021
Device Model Number5640
Device Lot Number664139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1